Thunderstorm Wind, Graham
- When
- April 1, 4:26 PM MST
- Where
- Graham County, Hill City
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.367, -99.850
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 1, 3:20 PM MST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 320 PM MST SAT APR 1 2006 .DISCUSSION...MAIN FORECAST CONCERNS DEAL WITH POTENTIAL WIND ADVISORY SUN...WITH MAIN EMPHASIS PLACED ON SVR POTENTIAL TNT. 12Z UPPER AIR ANALYSIS INDICATES PROGRESSIVE S/WV TROF PUSHING INTO WRN CO AND NM. CYCLOGENESIS ONGOING IN ERN CO AND WRN KS IN RESPONSE TO THIS S/WV TROF WITH A WARM FRONT PUSHING INTO SRN KS. FURTHER SOUTH...BOUNDARY LAYER DEW POINTS IN THE MID 50S/LWR 60S WL CONTINUE TO SURGE NORTHWARD WITH A WELL DEFINED DRYLINE FM SRN KS EXTENDING TO THE WRN PRTNS OF THE TX AND OK PANHANDLE. EXPECT STORMS TO DEVELOP SOUTH OF THE CWA AND MOVE TO THE NORTHEAST. SHEAR PROFILES AND INCREASING INSTABILITY SUPPORT LARGE HAIL AND ISOLATED TORNADOES...ESPECIALLY OVR THE ERN PRTN OF THE CWA. SFC LOW WL PUSH INTO WRN IA SUN. FCST SOUNDINGS INDICATE DECENT MIXING AND COMBINED CAA AND STEEP LAPSE RATES...GUSTY NW WINDS CAN APPROACH ADVISORY CRITERIA. HOWEVER DECIDED TO HOLD OFF ON ISSUING ANY WIND ADVISORY HEADLINES ATTM SINCE FORECASTED WIND GUSTS ARE RIGHT ON THE BORDER OF ADVISORY CRITERIA. ACTIVE UPPR AIR PATTERN IS EXPECTED NEXT WEEK AS RIDGE BUILDS OVR THE ROCKIES MON WHILE A PAC LOW APPROACHES THE W COAST. MODELS ARE IN REASONABLE AGREEMENT WITH THE PHASING AND TIMING WITH THE H5 HTS...ALTHOUGH THE GFS IS SLIGHTLY FASTER. WEAK S/WV TROF AND SFC LOW TO PUSH INTO THE HIGH PLAINS TUE...ALTHOUGH BEST LLVL MOISTURE AND UPPER LVL DYNAMICS APPEAR TO BE CONFINED SOUTH OF THE CWA. THUS PULLED THE SLIGHT CHANCE OF TRW. PAC LOW AS MENTIONED ABOVE IS PROGGED BY THE GFS TO INTENSIFY AS IT PROGRESSES TO THE EAST WHILE THE ECMWF HANGS BACK TO THE NORTHWEST. FOLLOWED THE GFS FOR THIS SCENARIO WITH DRY SLOTTING OVR WRN KS WED BUT WRAP AROUND MOISTURE WL SUPPLY SLIGHT CHANCE OF TRW THUR. REMAINDER OF EXTENDED LOOKS TO BE IN FINE SHAPE SO NO CHANGES WERE WARRANTED ATTM. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MST SAT APR 1 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1135 AM CST SAT APR 1 2006 /1035 AM MST SAT APR 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL ARE EXPECTED AFTER 4 PM MST (5 PM CST) MAINLY EAST OF THE COLORADO AND KANSAS BORDER. A WARM FRONT WILL LIFT NORTH INTO WESTERN KANSAS AND PORTIONS OF FAR SOUTHWEST NEBRASKA AFTER 4 PM MST (5 PM CST). ISOLATED THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THIS BOUNDARY THEN INCREASE IN COVERAGE THROUGH MIDNIGHT. WIND PROFILES ARE FAVORABLE FOR ROTATING THUNDERSTORMS WHICH COULD LEAD TO VERY LARGE HAIL AND A FEW TORNADOES. DAMAGING WINDS ARE ALSO POSSIBLE. STORM MOTIONS WILL GENERALLY BE TO THE NORTHEAST AT 30 MPH SO ALTHOUGH FLOODING IS NOT EXPECTED LOCALLY HEAVY RAINFALL IS. THE BEST CHANCE FOR SEVERE WEATHER THROUGH TONIGHT WILL BE EAST OF A LINE EXTENDING FROM LEOTI TO OAKLEY AND OBERLIN KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP SHORTLY AFTER SUNRISE SUNDAY AND LAST THROUGH SUNSET. THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE AREA NEXT TUESDAY AND THURSDAY. AT THIS TIME THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 4 PM MST (5 PM CST) EAST OF COLORADO AND KANSAS BORDER. DDT
The Goodland radar (KGLD), 159 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494947, 5494948.